Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Austin/San Antonio, TX

May 10, 2012Atascosa County, Frio County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2012, 12:14 PM CDT for Atascosa County, Frio County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2012, 12:14 PM CDT (17:14 UTC)
Expired
May 10, 2012, 12:45 PM CDT
In force
31 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Atascosa County, TX, Frio County, TX

The radar

The Austin/San Antonio radar (KEWX), 133 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 5:42 AM CDTSevere Thunderstorm WatchSPC7 hr
May 10, 11:40 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1593 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KEWX 101714
SVREWX
TXC013-163-101815-
/O.NEW.KEWX.SV.W.0081.120510T1714Z-120510T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 PM CDT THU MAY 10 2012

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ATASCOSA COUNTY...
  SOUTHEASTERN FRIO COUNTY...

* UNTIL 115 PM CDT.

* AT 1209 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
  BALL SIZE.  THIS STORM WAS LOCATED 9 MILES SOUTH OF GOLDFINCH...OR
  15 MILES SOUTHWEST OF CHARLOTTE...AND MOVING EAST AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE HINDES...DAVIS AND
  DOBROWOLSKI.

THIS STORM WILL CROSS HIGHWAY 97 BETWEEN HINDES AND CHARLOTTE. VERY 
HEAVY RAINS UP TO 3 INCHES CAN ALSO BE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 2864 9897 2882 9900 2896 9862 2864 9859
      2863 9869
TIME...MOT...LOC 1713Z 254DEG 9KT 2873 9888

$$
1 follow-up statement
012 
WWUS54 KEWX 101745
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1245 PM CDT THU MAY 10 2012

TXC013-163-101755-
/O.CAN.KEWX.SV.W.0081.000000T0000Z-120510T1815Z/
FRIO TX-ATASCOSA TX-
1245 PM CDT THU MAY 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATASCOSA AND
SOUTHEASTERN FRIO COUNTIES IS CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LEVELS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2864 9897 2882 9900 2896 9862 2864 9859
      2863 9869
TIME...MOT...LOC 1745Z 254DEG 9KT 2875 9879

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:47 AM CDT, 27 minutes earlier.

Area forecast discussion, May 10, 11:47 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 AM CDT THU MAY 10 2012

.UPDATE...
FOR TORNADO WATCH 271.

&&

.DISCUSSION...
TORNADO WATCH 271 IS IN EFFECT FOR SOUTHERN PORTIONS OF SOUTH
CENTRAL TEXAS UNTIL 8 PM. THIS WATCH REPLACES A PORTION OF SEVERE
THUNDERSTORM WATCH 270. SEVERE THUNDERSTORM WATCH 270 REMAINS IN
EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 1 PM. NEW
ZONES WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 1045 AM CDT THU MAY 10 2012/

DISCUSSION...
HEAVY RAIN AND SEVERE EVENT IS CONTINUING TO UNFOLD ACROSS SOUTH
CENTRAL TEXAS AND THE HILL COUNTRY AS A POTENT UPPER LOW PUSHES
INTO WEST TEXAS. SEVERE THUNDERSTORM WATCH 270 REMAINS IN EFFECT
UNTIL 1 PM FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS. SPC'S 12Z
UPDATE PLACES NEARLY ALL OF THE CWA UNDER SLIGHT RISK FOR SEVERE
STORMS AND WOULD NOT BE SURPRISED IF ADDITIONAL CONVECTIVE WATCHES
ARE NEEDED LATER TODAY. THE COMBINATION OF MOIST INFLOW IN THE
LOWER LEVELS...A STRENGTHENING LOW-LEVEL JET...AND STEEP LAPSE
RATES INDICATED BY 12Z UPPER-AIR SOUNDINGS WILL LEAD TO FURTHER
DESTABILIZATION THROUGHOUT THE DAY. THROUGH THE NEXT FEW HOURS
CONVECTION WILL REMAIN RELATIVELY DISORGANIZED...BUT COULD DEVELOP
INTO A MESO-SCALE CONVECTIVE SYSTEM LATER TODAY AS THE CORE OF THE
UPPER LOW MOVES INTO CENTRAL TEXAS. THEREFORE...THE THREAT FOR
SEVERE STORMS WILL LIKELY CONTINUE INTO THE EVENING HOURS. SO FAR
THIS MORNING THE INTENSE RAIN CORES HAVE BEEN ISOLATED...AND ONLY
MINOR FLOODING CONCERNS HAVE BEEN NOTED FROM OBSERVERS (EVEN WITH
RAINFALL RATES OF ABOUT 3 INCHES PER HOUR). WILL THEREFORE LEAVE THE
CURRENT FLASH FLOOD WATCH AS IS...BUT WILL CONTINUE TO SEE
ISOLATED HEAVY RAINFALL AND ISOLATED MINOR FLASH FLOODING THIS
AFTERNOON BEFORE FLASH FLOODING BECOMES MORE WIDESPREAD TONIGHT.

ASIDE FROM EXPANDING MENTION OF SEVERE STORMS...HAVE MADE ONLY
MINOR CHANGES TO THE FORECAST. TWEAKED POPS UP THROUGH THE FIRST
PERIOD AND ADJUSTED MAX TEMPS DOWN A FEW DEGREES.

PREV DISCUSSION... /ISSUED 635 AM CDT THU MAY 10 2012/

AVIATION...
/12Z TAFS/
UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST AND WILL IMPACT THE
ENTIRE AREA TODAY THROUGH FRIDAY. MAIN CONCERNS WILL BE TIMING OF
THE CONVECTION. CONVECTION CURRENTLY DEVELOPING OVER THE WEST AND
THIS WILL CONTINUE TO DEVELOP AND MOVE EAST AND NORTHEAST. THERE
IS THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN STRONGEST
CONVECTION TODAY AND INTO THIS EVENING. VFR CONDITIONS WILL BECOME
MVFR TODAY WITH SHRA/TSRA AND CONTINUE THROUGH THE FORECAST
PERIOD. WINDS WILL BE NE 5 TO 10 KNOTS THIS MORNING...BECOMING E
AT 10 TO 15 KNOTS THIS AFTERNOON AND 5 TO 10 KNOTS TONIGHT.

PREV DISCUSSION... /ISSUED 412 AM CDT THU MAY 10 2012/

DISCUSSION...
LARGE CUT-OFF LOW OVER NRN MEXICO WILL PRODUCE A HEAVY RAIN EVENT
OVER A GOOD PORTION OF TX TODAY INTO FRIDAY. MODEL TRENDS ARE
POINTING TOWARD A TRACK SLIGHTLY FARTHER TO THE NORTH THAN WAS
PROJECTED FROM WEDNESDAY. THIS TREND SPREAD THE HEAVY RAIN
POTENTIAL NORTHWARD AND SPREADS THE FOCUS FOR CONVECTION OVER A
BROADER AREA...LIMITING THE THREAT THAT HEAVY RAINS WILL
CONCENTRATE OVER ANY ONE PARTICULAR AREA. WILL CONTINUE TO MENTION
WIDESPREAD 1 TO 2 RAINFALL AMOUNTS WITH ISOLATED TOTALS IN EXCESS
OF 4 INCHES. MESOSCALE MODEL RUNS COLLECTIVELY PROJECT A ROUND OF
HEAVY RAINS TO MOVE NE ACROSS OUR WESTERN COUNTIES INTO CENTRAL
AND N-CENTRAL TX DURING THE DAY TODAY...WITH AN MCS FORMING
FARTHER SOUTH AND COVERING OUR SOUTHERN COUNTIES IN THE EVENING
AND OVERNIGHT HOURS. THIS SCENARIO WOULD SUPPORT A FAIRLY EVEN
DISTRIBUTION OF THE RAIN POTENTIAL ACROSS THE AREA...WITH NORTHERN
AREAS POSSIBLY SEEING MULTIPLE ROUNDS OF HEAVY DOWNPOURS...AND
SOUTHERN COUNTIES HAVING A HIGHER POTENTIAL FOR INTENSE
THUNDERSTORMS TONIGHT.

THE MORE NORTHERLY TRACK OF THE UPPER LOW ALLOWS FOR MORE
CONVECTION TO FEED OFF SE WINDS OFF THE GULF...ENHANCING THE
SEVERE WEATHER POTENTIAL OVER THE SOUTHERN COUNTIES. WITH A BETTER
CHANCE FOR BREAKS IN THE CLOUD COVER TO THE SOUTH...AFTERNOON AND
EARLY EVENING SHOULD HELP ENHANCE THIS THREAT. THE SPC SLIGHT RISK
AREA COVERS AREAS SOUTHWEST OF A MOUNTAIN HOME TO NEW BRAUNFELS TO
HALLETTSVILLE LINE WHERE SEVERE CELLS AND ISOLATED SUPERCELLS
COULD TAKE ADVANTAGE OF HEATING...SHEAR...AND STEEP MID LEVEL
LAPSE RATES. BY LATE TONIGHT...A WELL-DEVELOPED MCS IS EXPECTED TO
STEER THE MORE INTENSE THUNDERSTORM CELLS TO THE SE WITH BROAD
AREAS OF MODERATE TO HEAVY RAIN TO FILL IN BEHIND THE LEADING
EDGE. THUS QPF VALUES ARE MORE CONSERVATIVE FOR THE DAYTIME HOURS
FRIDAY.

COOL AIR ON THE BACKSIDE OF THE UPPER LOW AND WRAP-AROUND
CLOUDINESS SHOULD PROMOTE COOL CONDITIONS INTO SATURDAY WITH A FEW
THUNDERSTORMS REMAINING POSSIBLE. A PROGRESSIVE FLOW PATTERN ALOFT
PROJECTS MORE CLOUDS AND INSTABILITY TO APPROACH THE AREA BY
TUESDAY WITH THE 00Z GFS LEADING THE WAY IN PROJECTING ANOTHER
SIGNIFICANT RAIN EVENT FOR TUESDAY. THE MORE CONSERVATIVE ECMWF
SHOWS MORE CONSISTENCY...SO WILL KEEP POPS SLIGHT AND CONTINUE
MILD MAY TEMPS.

HYDROLOGY...
WITH LARGE AREAS OF 1-3 INCH RAINS EXPECTED...ALL CREEK AND RIVER
BASINS IN SOUTH CENTRAL TX WILL HAVE THE POTENTIAL TO SEE
SIGNIFICANT RISES. SOME OF THESE RISES COULD CUT OFF SECONDARY
ROADWAYS FOR SEVERAL HOURS. HOWEVER...MOST MAIN STEM RIVER FLOWS
ARE CURRENTLY BELOW HISTORICAL NORMS...WHICH SHOULD HELP REDUCE
THE POTENTIAL FOR MAIN-STEM RIVER FLOODING TO REACH MAJOR LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  64  80  62  79 /  70 100  60  50  20
AUSTIN BERGSTROM INTL AIRPORT  78  64  79  61  78 /  70 100  70  50  20
NEW BRAUNFELS MUNI AIRPORT     76  63  81  63  80 /  80 100  60  40  20
BURNET MUNI AIRPORT            76  61  77  59  77 /  70 100  60  40  20
DEL RIO INTL AIRPORT           75  60  81  60  83 / 100  70  20  10  -
GEORGETOWN MUNI AIRPORT        76  63  77  60  76 /  70 100  60  50  20
HONDO MUNI AIRPORT             76  63  80  60  82 / 100 100  40  30  10
SAN MARCOS MUNI AIRPORT        77  64  80  62  80 /  80 100  60  50  20
LA GRANGE - FAYETTE REGIONAL   78  66  80  62  79 /  70 100  80  50  20
SAN ANTONIO INTL AIRPORT       76  66  80  62  80 /  90 100  50  40  10
STINSON MUNI AIRPORT           77  66  81  62  82 /  90 100  50  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FAYETTE...FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...
KENDALL...KERR...KINNEY...LAVACA...LEE...LLANO...MAVERICK...
MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON...
ZAVALA.

&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...25
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, May 10, 7:03 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 AM CDT THU MAY 10 2012

TXZ171>173-183>194-202>209-217>225-228-111200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
703 AM CDT THU MAY 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS FROM
6 PM TODAY UNTIL NOON FRIDAY. SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE REGION AND PROVIDE LIFT FOR SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY. AS THE
STORMS MOVE OVER THE SAME LOCATIONS...THE GROUND WILL BECOME
SATURATED AND THE THREAT FOR FLASH FLOODING WILL INCREASE. TODAY
AND TONIGHT THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
THE GREATEST RISK AREA CURRENTLY IS EXPECTED TO BE FROM MOUNTAIN
HOME TO NEW BRAUNFELS TO HALLETTSVILLE...AND AREAS TO THE
SOUTHWEST. THE MAIN THREAT IN THIS SLIGHT RISK AREA WILL BE LARGE
HAIL AND DAMAGING WIND. THE STRONGEST DISTURBANCE IS LIKELY TO
PASS OVER THE AREA TONIGHT INTO FRIDAY. DURING THIS PERIOD FLASH
FLOODING WILL LIKELY BE THE GREATEST...AS SOILS WILL BE SATURATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS UNTIL NOON
FRIDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
REGION AND PROVIDE LIFT FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY. AS THE STORMS MOVE OVER THE SAME
LOCATIONS...THE GROUND WILL BECOME SATURATED AND THE THREAT FOR
FLASH FLOODING WILL INCREASE. AS THE STRONGEST DISTURBANCE PASSES
OVER THE AREA ON FRIDAY...FLASH FLOODING WILL LIKELY OCCUR...AS
SOILS WILL BE SATURATED. THE DISTURBANCE WILL MOVE OUT OF THE
REGION BY SATURDAY MORNING WITH RAIN ENDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, May 10, 10:07 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1007 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     HEAVY RAIN       2 W BIG WELLS           28.57N  99.60W
05/10/2012  M3.10 INCH       DIMMIT             TX   PUBLIC

            3.10 INCHES IN ONE HOUR. HEAVY RAIN CONTINUING AT TIME
            OF CALL.

&&

EVENT NUMBER EWX1200288

CVP
Local storm report, May 10, 10:14 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HEAVY RAIN       7 ESE EL INDIO          28.48N 100.21W
05/10/2012  M3.20 INCH       MAVERICK           TX   CO-OP OBSERVER

            3.20 INCHES OF RAIN FELL IN ABOUT A 2 HOUR PERIOD

&&

EVENT NUMBER EWX1200289

CVP
Local storm report, May 10, 10:16 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       7 ESE EL INDIO          28.48N 100.21W
05/10/2012  M3.20 INCH       MAVERICK           TX   CO-OP OBSERVER

            3.20 INCHES OF RAIN FELL IN ABOUT A 2 HOUR PERIOD

&&

CORRECTED EVENT TIME

EVENT NUMBER EWX1200289

CVP
Special weather statement, May 10, 11:08 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 AM CDT THU MAY 10 2012

TXZ220-221-101645-
ATASCOSA-WILSON-
1108 AM CDT THU MAY 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATASCOSA AND SOUTHWESTERN
WILSON COUNTIES UNTIL 1145 AM CDT...

AT 1104 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CHRISTINE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JOURDANTON...
  PLEASANTON...
  POTEET...
  SMITHSON VALLEY...
  LEMING...
  MCCOY...
  COUGHRAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.
Local storm report, May 10, 11:22 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1122 AM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             1 W DILLEY              28.67N  99.19W
05/10/2012  E1.75 INCH       FRIO               TX   LAW ENFORCEMENT

            REPORTED BY BRISCO UNIT PRISON OFFICIALS

&&

EVENT NUMBER EWX1200290

CVP
Local storm report, May 10, 12:02 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1202 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HAIL             1 N COMSTOCK            29.70N 101.17W
05/10/2012  E1.00 INCH       VAL VERDE          TX   COCORAHS

            LARGE HAIL COVERED THE GROUND

&&

EVENT NUMBER EWX1200291

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 5:21 AM CDTSevere Thunderstorm WarningEWXVal Verde54 min
May 10, 6:12 AM CDTSevere Thunderstorm WarningEWXVal Verde63 min
May 10, 7:19 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde44 min
May 10, 9:29 AM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala61 min
May 10, 10:30 AM CDTSevere Thunderstorm WarningEWXFrio60 min
May 10, 10:33 AM CDTAreal Flood AdvisoryEWXFrio117 min
May 10, 11:17 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio58 min
May 10, 11:32 AM CDTSevere Thunderstorm WarningEWXAtascosa, Wilson58 min
May 10, 12:02 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 10, 12:20 PM CDTAreal Flood AdvisoryEWXAtascosa, Frio2 hr
May 10, 12:40 PM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Kinney, Real, Uvalde110 min
May 10, 1:04 PM CDTSevere Thunderstorm WarningEWXKarnes, Wilson56 min
May 10, 1:15 PM CDTTornado WarningEWXGonzales, Karnes, Wilson45 min
May 10, 1:42 PM CDTTornado WarningEWXAtascosa33 min
May 10, 1:57 PM CDTTornado WarningEWXDeWitt, Gonzales, Karnes, Wilson33 min
May 10, 2:19 PM CDTFlash Flood WarningEWXAtascosa, DeWitt, Gonzales, Karnes, Wilson3 hr
May 10, 2:24 PM CDTSevere Thunderstorm WarningEWXKarnes51 min
May 10, 2:42 PM CDTTornado WarningEWXKarnes48 min
May 10, 2:49 PM CDTFlash Flood WarningEWXBandera, Edwards, Kerr, Real, Uvalde3 hr
May 10, 3:05 PM CDTTornado WarningEWXWilson40 min
May 10, 3:31 PM CDTTornado WarningEWXKarnes29 min
May 10, 3:40 PM CDTRiver Flood WarningEWXVal Verde31 hr
May 10, 3:45 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Lavaca105 min
May 10, 3:57 PM CDTTornado WarningEWXDeWitt, Karnes, Wilson33 min
May 10, 4:39 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr81 min
May 10, 4:52 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes29 min
May 10, 5:58 PM CDTFlash Flood WarningEWXBandera, Blanco, Burnet, Edwards, Gillespie, Kendall and 4 more3 hr
May 10, 5:58 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Uvalde, Zavala47 min
May 10, 6:11 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Karnes, Lavaca109 min
May 10, 6:41 PM CDTSevere Thunderstorm WarningEWXDimmit, Frio, Zavala49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.